Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 13, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 2, 2012, 2:41 PM EST. It took effect at Feb 2, 2012, 7:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2012, 2:41 PM EST (19:41 UTC)
- In effect from
- Feb 2, 2012, 7:00 PM EST
- Expired
- Feb 3, 2012, 11:52 AM EST
- In force
- 17 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
501 WHUS71 KCAR 021941 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 241 PM EST THU FEB 2 2012 ANZ050-051-030345- /O.NEW.KCAR.SC.Y.0013.120203T0000Z-120203T1500Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 241 PM EST THU FEB 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
113 WHUS71 KCAR 030216 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 916 PM EST THU FEB 2 2012 ANZ050-051-031200- /O.CON.KCAR.SC.Y.0013.000000T0000Z-120203T1500Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 916 PM EST THU FEB 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
818 WHUS71 KCAR 031357 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 857 AM EST FRI FEB 3 2012 ANZ050-051-031800- /O.EXT.KCAR.SC.Y.0013.000000T0000Z-120203T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 857 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
811 WHUS71 KCAR 031652 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1152 AM EST FRI FEB 3 2012 ANZ050-051-040100- /O.CAN.KCAR.SC.Y.0013.000000T0000Z-120203T1800Z/ /O.NEW.KCAR.SC.Y.0014.120204T0800Z-120205T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 1152 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 1 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 1 AM EST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 2:35 PM EST, 6 minutes earlier.
Area forecast discussion, Feb 2, 2:35 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
235 PM EST THU FEB 2 2012
.SYNOPSIS...
A LARGE AREA OF HIGH PRESSURE WILL SLOWLY BUILD INTO THE EAST
THROUGH THE WEEKEND AS SMALL WEATHER DISTURBANCES SLIDING DOWN
FROM THE NORTHWEST CROSS THE AREA.
&&
.NEAR TERM /THROUGH FRIDAY/...
HIGH PRESSURE BUILDING DOWN FROM THE NORTH WILL BRING DRY AND
SEASONABLY COLD WEATHER OVERNIGHT WITH LOWS BELOW ZERO ACROSS THE
NORTH AND NEAR 10 DOWNEAST. A WEAK RIPPLE OF LOW PRESSURE WILL
SLIDE SOUTHEAST INTO THE AREA FROM QUEBEC LATE FRIDAY. THIS
SHORTWAVE WILL HAVE VERY LITTLE MOISTURE WITH IT BUT WILL PRODUCE
CLOUDS AND POSSIBLY SOME LIGHT SNOW SHOWERS OR FLURRIES IN WESTERN
AREAS. HIGH TEMPS WILL BE SEASONABLE REACHING 15 TO 20 OVER THE
NORTH AND THE MID 20S DOWNEAST. WINDS ARE EXPECTED TO CONTINUE TO
BE LIGHT OVER MOST OF THE AREA THROUGH FRIDAY...GENERALLY
NORTHWEST AT 5 TO 10 MPH...THOUGH THE IMMEDIATE COAST MAY HAVE
WINDS CLOSER TO 10 TO 15 MPH FOR A WHILE EARLY FRIDAY MORNING.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
QUIET WX PTRN TO DOMINATE THE WEEKEND... UPPER SHORT WAVE
ADVERTISED TO SWING SEWRD FROM SW QUEBEC LATE FRI WILL INDUCE A
VERY WEAK SFC LOW OVR SRN QUEBEC FRI EVE WHICH IS THEN FCST TO
DROP SSEWRD ACROSS NRN VT/NH/WRN MAINE W/ ONLY SOME MINIMAL
IMPACTS IN THE FORM OF SOME -SHSN ACROSS OUR FAR WRN AREAS FRI
NGT. ACROSS THE REMAINDER OF OUR AREA...AN ACCOMPANYING WEAK SFC
TROF WILL SLIDE SEWRD W/ NOTHING MORE THAN A FLURRIES EXPECTED...
NW FLOW WILL STIFFEN UP ACROSS THE FA BEHIND THIS FEATURE ON SAT
AS AN ADDITIONAL SURGE OF CAA OVERSPREADS THE REGION. WE EXPECT
JUST FAIRLY BRISK NW WINDS/TEMPS A BIT BLO SEASONAL NORMS AND A
FEW FLURRIES ACROSS THE N. WEAK CANADIAN HIGH PRES IS THEN PROGGED
TO BUILD SE INTO THE REGION AS ANOTHER WEAK LOW PASSES WELL W AND
SW OF THE AREA.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LONG TERM PERIOD LOOKS TO BE A QUIET PERIOD. AN UPPER TROUGH WILL
BE CROSSING WELL TO THE NORTH IN CANADA AND THE TRAILING COLD
FRONT MIGHT KICK OFF A FEW SNOW SHOWERS ACROSS THE NORTHERN AREAS
OF THE CWA. RIGHT NOW WILL ONLY CARRY A SLIGHT CHANCE FOR MONDAY
AND MONDAY NIGHT. TUESDAY EXPECT PARTLY CLOUDY DAY WITH
TEMPERATURE BACK CLOSER TO NORMAL LEVELS. HIGH PRESSURE BUILDS IN
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ALL MODELS POINT TO A
DISTURBANCE APPROACHING THE AREA LATE THURSDAY WHICH COULD BE THE
NEXT CHANCE FOR MEASURABLE SNOW FOR THE AREA. USED A BLEND OF GFS
AND GMOS FOR THE PERIOD AND ADJUSTED AS NEEDED.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: CONDITIONS ARE EXPECTED TO BE VFR ACROSS THE REGION
TONIGHT AND FRIDAY.
SHORT TERM: MAINLY VFR CONDS EXPECTED W/ SOME PSBL MVFR ACROSS THE
N IN ANY SC AND -SHSN WHICH IS FAVORED W/ NW FLOW AND CAA.
&&
.MARINE...
NEAR TERM: AN SCA WILL BE NEEDED FOR THE OUTER WATERS TONIGHT INTO
FRIDAY MORNING AS THE GRADIENT ALONG THE FAR NORTHERN EDGE OF A
LOW PASSING OFF THE MID ATLC COAST CREATES GUSTS UP TO 25 KT.
SHORT TERM: MINIMAL SCA CONDS ARE PSBL SAT INTO SAT NGT IN NW
FLOW AND CAA.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
FRIDAY FOR ANZ050-051.
&&
NEAR TERM...BLOOMER
SHORT TERM...KHW
LONG TERM...HILL
AVIATION...BLOOMER
MARINE...BLOOMER/KHWHazardous weather outlook, Feb 2, 3:02 AM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 302 AM EST THU FEB 2 2012 MEZ001>006-010-011-015>017-029>032-031100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 302 AM EST THU FEB 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-031100- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 302 AM EST THU FEB 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 8:04 PM EST | Freezing Rain Advisory | CAR | Hancock, Washington | 3 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.